MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M006175263010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter facility name: grupo emequr michoacan - col.Jardines del bosque, jalisco initial reporter state: michoacan device code 1069 captures the reportable event of stent shaft break.The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex ureteral stent was open to be used during a flexible ureteroscopy with laser procedure in the ureter for bilateral nephrolithiasis, performed on (b)(6) 2020.According to the complainant, when the physician removed the stent from the packaging, it was noticed that the stent shaft was broken in the middle.Another percuflex ureteral stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6).Initial reporter state: (b)(6).Block h6: device code a0401 captures the reportable event of stent shaft break.Block h10: the returned percuflex plus ureteral was analyzed, and a visual evaluation noted that the middle section of the stent was detached and the suture hole was torn.Photos were attached in the complaint record and shows the device without the suture string and out of original package.The suture string was not returned with the device.No other issues with the device were noted.The reported event was confirmed.The analysis of the returned device revealed that the middle section of the ureteral stent was detached/separated.Additionally, the device was returned out of original pouch and without the suture string, evidence that the stent was manipulated during use.The problems that were found could have been generated by the user or due to the interacting/handling/manipulation of the device with the suture string during preparation and improper manipulation during procedure.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during preparation and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
PERCUFLEX PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10844345
Report Number3005099803-2020-05396
Device Sequence Number11670076
Product Code FAD
UDI-Device Identifier08714729302032
UDI-Public08714729302032
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2023
Device Model NumberM006175263010
Device Catalogue Number175-263-01
Device Lot Number0025423142
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2021
Initial Date Received by Manufacturer 10/24/2020
Supplement Date Received by Manufacturer03/15/2021
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR